A member asked:

Apri b.c. since june. works perfectly for me. started lamotrigine in oct. first cycle since, seems to have altered the birth control. is that possible? started my period today. still have 3 active pills to take. normally get period 4th inactive pill?

2 doctors weighed in across 2 answers
Dr. John Berryman answered

Specializes in Obstetrics and Gynecology

Bleeding on bcps ?: Birth control pills are very low in hormone content these days, and punctuality is important to avoid breakthrough bleeding. Not taking active pills within one hour of the previous day's active pill may cause bleeding. Stop the pack you are now taking, wait five days, and start a new pack of bcp's, but pay attention to taking them punctually.

Answered 11/10/2020

27 views

Thank
Dr. Alan Lasnover answered

Specializes in Obstetrics and Gynecology

CHECK WIKIPEDIA: As a (retired) board-certified ob-gyn, I know nothing about the anti-convulsant Lamictol, except that it is contraindicated in pregnancy (and breast-feeding). Ask the prescriber of the drug whether or not it affects menstruation, and USE a reliable contraceptive, if necessary.

Answered 11/11/2020

27 views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question